FYI: Pradaxa & Increased Risk of Heart Attack or Bleeding!

Pradaxa (dabigatran) and Increased Risk of Heart Attack or Serious Bleeding

April 10, 2012

Pradaxa ImageWe have been receiving emails and comments from patients concerned about the prescription blood thinner drug Pradaxa, asking if it has been recalled because it was linked to an increased risk of heart attack and serious bleeding events. As of this date, Pradaxa has not been recalled. Continue reading for more information on the potential health risks of this drug.

Pradaxa, also known as Dabigatran, manufactured by Boehringer Ingelheim Pharmaceuticals out of Ridgefield, CT, is a “blood thinner” medication prescribed to patients to help prevent serious blood clots and strokes for people who have Atrial Fibrillation (irregular heartbeats).

Pradaxa is in pill form and can be taken with or without food and should be taken on a set daily schedule.

Health Concerns:  Pradaxa can cause internal bleeding and, in some cases, may lead to death (1. FDA.gov). It has also been linked to an increased risk of heart attack (2. Healthfinder.gov).  People with the following health related issues may have a higher risk of bleeding from Pradaxa:

  • Aged 75 years or older
  • Have Stomach or Intestine bleeding
  • Take other blood thinning medications or aspirin products
  • Have kidney problems

Some symptoms and adverse reactions to Pradaxa could include:

  • Severe or uncontrollable bleeding
  • Increased risk of heart attack
  • Vomiting or couching blood
  • Dark urine or stool
  • Feeling dizzy or weak

Consult your doctor before taking any prescription medications or if you feel like you are having an adverse reaction to a medication. Do not stop taking Pradaxa (dabigatran) without first consulting with your doctor, as the FDA “continues to believe that Pradaxa provides an important health benefit when used as directed and recommends that healthcare professionals who prescribe Pradaxa follow the recommendations in the approved drug label.” (source)

If there ever is a Pradaxa recall we will publish it as part of our ongoing drug recall alerts.

Article Link:

http://www.usrecallnews.com/2012/04/pradaxa-dabigatran-and-increased-risk-of-heart-attack-or-serious-bleeding.html

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: